MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SAN JOSE MAESTRO FOOT SWITCH; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - SAN JOSE MAESTRO FOOT SWITCH; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004218500
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that the device was unable to halt ablation.A maestro foot switch was used in a trioventricular reentrant tachycardia ablation.However during ablation the physician tried end the ablation using maestro foot switch but ablation did not stop.Ablation was then stopped manually which led to 4sec longer ablation then planned.The procedure was completed with this device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated: device avail.For eval., returned to mfr.On., device returned to mfr., device evaluated by mfr., eval summary, method codes, results codes, conclusion codes.Device evaluated by manufacturer - the foot guard was in overall good physical condition.The strain relief guard over cord was in good physical shape.No damage was noted to the cord¿s insulation jacket.The pedal presses down evenly with normal clicking sound.The connector to maestro is in good physical shape.Pins are straight and grounding shield is intact.Using an ohm meter the foot switch was placed on the floor and activated.The switch turned on off with no issues.The cord was pulled and flexed along the length and near the connector and pedal¿s strain reliefs.No issues observed.The foot switch passed all electrical and functional testing.When removing the foot pedal¿s cover, the trigger mechanism could move out of place.However, when the cover was put back on, the trigger mechanism moved back to the correct orientation.A service history review was performed on the rf ablation foot switch.There was found nothing to indicate any possible service-related causes for the complaint.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).

Brand Name
MAESTRO FOOT SWITCH
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - SAN JOSE
150 baytech drive
san jose CA 95134
MDR Report Key7650660
Report Number2134265-2018-05772
Device Sequence Number11371379
Product Code OAD
UDI-Device Identifier08714729862437
UDI-Public08714729862437
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004218500
Device Catalogue Number21850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/30/2018
Patient Sequence Number1